[Show abstract][Hide abstract] ABSTRACT: Two patients with Reiter's syndrome, after Salmonella infection were treated on the Infections disease ward at Clinical hospital center in Kragujevac. In the first patient, ten days after the onset of Salmonella infection, signs of edema and pain in the right ankle occurred, accompanied by expressed conjunctivitis. Within next two months consecutive metatarsophalanges changes joint of the right foot have appeared. In the second patient, two weeks after the onset of Salmonella infection, edema of the left hand joints and a week later edema of the right hand and right ankle joints appeared. In both patients inflammatory syndrome was expressed (high erythrocyte sedimentation rates, fibrinogen, C-reactive protein) along with negative rheumatoid factors and positive antigen HLA-B27. Outcome of the disease in both cases was favorable upon receiving nonsteroid antirheumatic therapy. Signs of arthritis disappeared after three months. No signs of recurrent arthritis have been seen during the next four years in the first and next two years in the second patient.
Srpski arhiv za celokupno lekarstvo 01/2004; 132(3-4). · 0.23 Impact Factor
[Show abstract][Hide abstract] ABSTRACT: Introduction Hepatitis C viral infection represents a major health problem in the world. The estimated global incidence is about 3%, whereas the number of chronic hepatitis C virus (HCV) carriers worldwide is estimated to be between 150-300 million people. Material and methods This retrospective analysis included 82 patients whose diagnosis of viral hepatitis C infection was based upon the following criteria: case history, physical examination, laboratory and abdominal ultrasound examination, histological examination of the liver, radiological examination, serological analysis and viral analysis. Descriptive statistics were used to describe general data on patients of the study group, risk factor analysis and follow-up results. Results The most prominent risk factor in our study group was intravenous use of drugs in 37 patients (37%), and blood transfusion in 13 patients (13%). Less important risk factors of viral hepatitis C infection included: promiscuity (8%), sexual contact with hepatitis C carriers (5%), surgical intervention (5%), haemodialysis (3%), intranasal use of cocaine (2%). Discussion Hepatitis C viral infection has become the illness of young and middle-aged population. This is due to the epidemic profile of this illness, due to intravenous use of drugs as the most prominent risk factor. Conclusion Due to the number of infected, numerous risk factors and complications of viral hepatitis C, hepatitis C virus has become the most prominent hepatotrophic virus.
[Show abstract][Hide abstract] ABSTRACT: Introduction The use of antibiotics is commonly accompanied by diarrhea: idiopathic diarrhea with a benign process and diarrhea caused by Clostridium difficile and pseudomembranous colitis. Clostridium difficile colonizes the gastrointestinal tract and produces a toxin in cases when normal flora is suppressed by antibiotics. Pseudomembranous colitis most frequently appears after application of clindamycin, lincomycin, ampicillin, cephalosporins and other antibiotics. Diagnosis is established after rectoscopic findings of adherent pseudomembrane and pathohistological verification. The diagnosis is confirmed if there is evidence of Cl. difficile toxin in feces. Case report We report about the clinical course of two patients with antibiotic-associated colitis. The diagnoses were made by clinical examinations, rectoscopy and pathohistologic verification of biopsy specimen of the intestinal mucosa. Neutralization test was not done due to technical reasons. Patients were treated with metronidazole. Unwanted side-effects of metronidazole therapy were not observed. Discussion Both our patients confirmed that they previously used different antibiotics. In the first case, diarrhea appeared during the antibiotic therapy, and in the second case, after finishing it. After antibiotic use, diarrhea appears in 5.30% cases, but fortunately pseudomembranous colitis is rare. However, taking into consideration that pseudomembranous colitis has a severe course and requires urgent treatment, one has to consider the possibility of pseudomembranous colitis when diarrhea appears during and after antibiotic use in order to initiate adequate therapy.